A Characterization of a Family of Rules for the Adjudication of Conflicting Claims
AbstractWe consider the problem of adjudicating conflicting claims, and characterize the family of rules satisfying four standard invariance requirements, homogeneity, two composition properties, and consistency. It takes as point of departure the characterization of the family of two-claimant rules satisfying the first three requirements, and describes the restrictions imposed by consistency on this family and the further implications of this requirement for problems with three or more claimants. The proof, which is an alternative to Moulin's original proof (Econometrica, 2000), is based on a general method of constructing consistent extensions of two-claimant rules (Thomson, 2001), which exploits geometric properties of paths of awards, seen in their entirety.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University of Rochester - Center for Economic Research (RCER) in its series RCER Working Papers with number 530.
Length: 34 pages
Date of creation: Apr 2006
Date of revision:
Contact details of provider:
Postal: University of Rochester, Center for Economic Research, Department of Economics, Harkness 231 Rochester, New York 14627 U.S.A.
claims problems; consistent extensions; proportional rule; constrained equal awards rule; constrained equal losses rule.;
Find related papers by JEL classification:
- C79 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory - - - Other
- D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
- D74 - Microeconomics - - Analysis of Collective Decision-Making - - - Conflict; Conflict Resolution; Alliances
This paper has been announced in the following NEP Reports:
- NEP-ALL-2006-05-06 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Hervé Moulin, 2000. "Priority Rules and Other Asymmetric Rationing Methods," Econometrica, Econometric Society, vol. 68(3), pages 643-684, May.
- Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
- Nir Dagan, 1996.
"New characterizations of old bankruptcy rules,"
Social Choice and Welfare,
Springer, vol. 13(1), pages 51-59, January.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Gabriel Mihalache).
If references are entirely missing, you can add them using this form.